MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. UMBILICAL CORD CLAMP; DEVICE, OCCLUSION, UMBILICAL

DEROYAL INDUSTRIES, INC. UMBILICAL CORD CLAMP; DEVICE, OCCLUSION, UMBILICAL
Model Number 10-1281
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause: because the device was not returned for evaluation, the root cause was unable to be determined at this time.Based on the product risk analysis, the following potential root causes have been identified and could not be ruled out during the investigation: manufacturing error and clinician error.Corrective action: a corrective action has not been taken due to the root cause determination.Investigation summary an internal complaint ((b)(4)) was received indicating that an umbilical cord clamp (part 10-1281, lot 53179059) slipped from the umbilical cord during use.The patient suffered blood loss and required a transfusion.A sample was not returned for evaluation.The device history record was reviewed for documentation of nonconformities in visual inspections.All inspections were acceptable.During the manufacturing of the reported lot, (b)(4) clamps were functionally tested to ensure they close.No issues were reported.Additionally, the reported lot was at the beginning of the production run, and the pressure test was performed with acceptable results.An inventory evaluation was conducted to ensure there were no abnormalities in the latch and teeth area that could potentially contribute to this occurrence.There were no issues detected during the evaluation.The risk analysis file was reviewed for potential causes for the clamp becoming dislodged from the umbilical cord.The following potential causes were identified: improper material selection, raw material defective or out of specification, design error, manufacturing error, clinician error or misapplication, shipping/handling error, packaging error, and storage error.There has been no change to the material used to manufacture the product.The certificate of analysis for the raw material is to be reviewed to ensure the certificate states conformance to established specifications.The raw material lot numbers used to manufacture the reported lot were reviewed and all are acceptable per the ranges on the certificate.The raw material lots used in the reported lot were used in other umbilical cord clamp production lots with no external reports against those finished lot numbers.The clamps were manufactured from 10/4/2020 to 10/24/2020 and shipped from the manufacturing facility between 10/7/2020 to 11/9/2020.Storage for this lot was minimal compared to normal storage timeframes due to increased product demand at the time.Therefore, it is unlikely storage conditions contributed to the reported event.There was no report of the packaging arriving damaged for this shipment; thus, this incident is unrelated to shipping or handling.The design and packaging of the product have not been changed, so this incident is not the result of a design or packaging error.(b)(4).The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
The umbilical cord clamp did not hold and tended to slip.The patient, a newborn, suffered significant blood loss and received a blood transfusion.

Brand Name
UMBILICAL CORD CLAMP
Common Device Name
DEVICE, OCCLUSION, UMBILICAL
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
300 debusk lane
powell TN 37849
MDR Report Key11195096
Report Number1057404-2020-00007
Device Sequence Number17082727
Product Code FOD
UDI-Device Identifier00749756746151
UDI-Public00749756746151
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10-1281
Device Lot Number53179059
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2020
Initial Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 DA
Patient Weight2